MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ZERO TIP; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION ZERO TIP; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063901050
Medical Device Problem Codes Break (1069); Nonstandard Device (1420); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital (b)(6).Block h6: device code a0414 captures the reportable investigation results of sheath melted at the distal end.Block h11: investigation results.The returned zero tip basket device was analyzed, and a visual evaluation noted that the handle returned in good condition.It was also noted that the basket returned in its opened position.Microscopic examination was performed under magnification, and it was noticed that two basket wires were broken at the midpoint but was not fully detached.It was also noticed that the wires were kinked, and signs of melting were observed.Additionally, the sheath was found to be melted at the distal end.Functional examination was performed where the handle was actuated and the basket was able to open and close with no problem.A labeling review was performed and found evidence to suggest that the device was used in a manner inconsistent with the labelled indications.The ifu stated that this device must not come in contact with any electrified instrument; however, the device had evidence of components melted.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.With all the available information, boston scientific concludes that the reported event of was confirmed.Based on the investigation results, it is possible to conclude that some operational factors, handling/manipulation, such as interaction with an electrified instrument and/or laser could cause the overheating of the basket wire resulting in the breakage.The observed findings of wires kinking could be related to handling and manipulation of the device during procedure.It is probable that an excess of force applied to the device such as operational factors during their use could lead to kink.Taking all available information into consideration, the most probable cause of this complaint is failure to follow instructions since the main failure was traced to the user not following the manufacturer's instructions.
 
Event or Problem Description
It was reported that zero tip basket device was used during a transurethral renolithotripsy procedure.During procedure, the wire got damage in the basket section.The procedure was completed with this device and there were no patient complications reported as a result of this event.Analysis of the returned device revealed the sheath was found to be melted at the distal end.

Brand Name
ZERO TIP
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25191484
Report Number2124215-2026-25949
Device Sequence Number10333425
Product Code FFL
UDI-Device Identifier08714729469643
UDI-Public(01)08714729469643(17)271117(10)37976326
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063901050
Device Catalogue NumberM0063901050
Device Lot Number0037976326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2026
Supplement Date Received by Manufacturer06/15/2026
Initial Report FDA Received Date05/15/2026
Supplement Report FDA Received Date07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown